# SDR 96ZZZX852

- Difficulty date: January 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5729Y
- Make and model: Piper PA-23-250
- Aircraft serial: 272853
- Engine: Lyc IO540C4B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Shaft
- Part number: 1052947
- Condition: Worn
- Location: Magnet
- Component: S6LN200
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REMOVED MAGNETO DURING ANNUAL INSPECTION AND NOTICED SHAFT NUT WAS COMPLETELY STRIPPED AND HELD IN PLACE ONLY BY BROKEN COTTER PIN.  REMOVED COTTER PIN AND NUT, FOUND SHAFT COMPLETELY STRIPPED AND BUSHING VERY LOOSE AND SLOPPY ON SHAFT.  REMOVED BUSHING AND FOUND SHAFT UNDER BUSHING WORN APPROXIMATELY HALF-WAY THROUGH AND WOODRUFF KEY SEVERELY DEFORMED.  DRIVE PLATE AND SHAFT AREA UNDER DRIVE PLATE APPEAR NORMAL.
